Alert archive / Colorado / Frost Advisories in 2010
Frost Advisory 4, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at May 19, 2010, 12:46 PM MDT for 5 counties in Colorado. It took effect at May 20, 2010, 2:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2010, 12:46 PM MDT (18:46 UTC)
- In effect from
- May 20, 2010, 2:00 AM MDT
- Expired
- May 20, 2010, 7:32 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.8 hours before the alert went out and 354 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at May 19, 10:15 AM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 19, 10:15 AM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1015 AM MDT WED MAY 19 2010 .UPDATE... MAIN CHANGE TO FORECAST WAS TO ADJUST POPS OVER THE CWA BASED ON LOCAL AND NATIONAL WRF SIMULATION RUNS. BEST CHANCE OF POPS WILL CONTINUE OUT EAST...ESPECIALLY THE NE PART OF THE CWA. WITH COOL AIR ALOFT EXPECT IT TO CLOUD UP WITH LOTS OF SCTD SHOWERS OVER MOST OF THE AREA BY MID AFTERNOON. CONVECTIVELY SPEAKING...IT SHOULD BE ALOT QUITER TODAY. MAY SEE SOME HAIL WITH THE COOLER TEMPS ALOFT BUT WITH WEAKER WINDS ALOFT STORMS WILL NOT BE ORGANIZED. /HODANISH && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/34
Hazardous weather outlook, May 19, 6:52 AM MDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 652 AM MDT WED MAY 19 2010 COZ058>089-093>099-201300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 652 AM MDT WED MAY 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER MUCH OF SOUTHERN COLORADO TODAY AND TONIGHT...WITH LIGHTNING AND SMALL HAIL BEING THE MAIN THREATS. A FEW LOCATIONS ABOVE 10000 FEET ALONG THE CONTINENTAL DIVIDE MAY SEE OCCASIONAL LIGHT SNOW...WITH ACCUMULATIONS OF 1 TO 3 INCHES BY EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN MOUNTAINS AND PLAINS THROUGH THE MORNING HOURS ON THURSDAY...WITH THE MAIN THREAT BEING CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS WILL NOT BE NEEDED TODAY OR TONIGHT. 10/27
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 6:06 PM MDT | Tornado Warning | PUB | Bent, Crowley, Otero | 54 min |
| May 18, 6:45 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 30 min |
| May 18, 6:52 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero, Prowers | 53 min |
| May 18, 7:00 PM MDT | Tornado Warning | PUB | Kiowa | 30 min |
| May 18, 7:24 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 96 min |
| May 18, 7:25 PM MDT | Tornado Warning | PUB | Kiowa | 20 min |
| May 18, 7:40 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Otero, Prowers | 65 min |
| May 18, 8:45 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 30 min |
| May 18, 8:48 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Prowers | 15 min |
| May 18, 9:04 PM MDT | Areal Flood Advisory | PUB | Kiowa, Prowers | 3 hr |
| May 18, 9:26 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 29 min |
| May 19, 3:07 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 27 min |
Nearby
Frost Advisories in Colorado, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.